Jump to content

Recommended Posts

i was on midodrine a year back and i was fine with it. I took 10 mg 3/day. No big side effects and it worked. But then my doc wanted to try me on an SSRI (lexapro) to also help with my anxiety. so i quit the midodrine an started then. BIG MISTAKE. the first month was complete misery. Then as i got used to it i actually helped out a lot. But my IBS started getting worse and i had to quit that too. My POTS hit an all time worse so i tried the Midodrine again (10 mg) and noticed some crazy side effects i never had before. I can handle the tingly scalp but it felt like every two minutes i was shivering and i had major anxiety. (this was not anxiety from stopping SSRI because i waited a couple months after i stopped lexapro) I was on edge all week so i cut my pill and took 5 mg. This still had those bad side effects and i quit. I am at a loss what to do. I was on YAZ birth control and it helped raise my bp but my doc took me off that. My POTS is so bad right now i cant function and had to quit my job. Should i try and take a 2.5 dose of Midodrine and see what happens? Did any of you ever experience those effects? Also i have tried two beta blockers but they made me sooo tired. I am going to try hydration therapy in a month (waiting for insurance to approve it) but until then i need something so i can be up for more than 5 mins.

sorry if this was long and made no sense my brain fog is really bad today lol

Link to post
Share on other sites

Hi Dani,

it is rotten when you try a new med combo and find it doesn't work out. Did your doctor say why they stopped the Yaz? Does the doctor know that you felt better on the yaz? Perhaps a birthcontrol pill with a bit of midodrine would help?

Hope you find the right combo for you - keep trying

Flop

Link to post
Share on other sites

I sympathise, and whilst I can't offer you any direct help, maybe my story will help.

When I first tried midodrine, it was like a wonder drug. Like you, I had the usual side effects from midodrine working and felt much better. Then I went downhill and I've never been able to retrieve that wellbeing that I had for a few months. In my case, it is looking like a combination of drug interactions and the way I metabolize midodrine. In fact the web-sites that list drug interactions mention the combination that I'm on as a theoretical problem, though there are apparently people taking the combination without any trouble. It all adds a new dimension to the problem and it seems like its taking forever to sort out. If you are having a bad time at the moment, I can imagine it is exasperating.

I have noticed in the last few months that if I overdo midodrine, I feel anxious. I occasionally get very cold and shivers too, again when I overdo midodrine. When I say overdo, I'm not suddenly taking a different dose; the problem is that it is staying in my system for too long as my body doesn't get rid of it as quickly as it should. Then the problem escalates if I keep taking the midodrine at 4 hourly intervals as the dose is accumulating. It sounds like there would be an easy answer: just take less. But the hitch is that the effect in not predictable and if I'm feeling bad I don't know whether I should be taking more or less midodrine and whether the last dose is going to start working or not. If I totally overdo it and end up bedridden, I need to have at least a 3 week break from the midodrine to "reset" my system. I will start feeling better within a couple of days but need that break to stop the reaction simply restarting when I take midodrine again.

So in answer to your question, yes I would try less and be willing to experiment with changing the dose and the numbers of doses you take in a day. Maybe see how you get on just taking midodrine once a day and build up if the side effects don't reappear. Otherwise, perhaps you could try something else like fludrocortisone.

Link to post
Share on other sites

thanks guys :blink:

my problem with midodrine is that even if i take it half an hour later than more normal time i would i totally crash. i would even be better off if i didnt even take it. i also cant handle the three doses a day. i feel all wired out by the time i hit my third one. I am really anxious to start my hydration therapy because every time i have had an IV in the hospital i felt SO MUCH better the whole day.

I guess it just really ***** when you find a medication that actually works and then it stops. I can handle trying something new and finding out right away that its not for me, but when it just stops working one day it really bums me out. I guess i just need to not get my hopes up anymore. Sorry for the sob story i am just so frustrated at the moment and my POTS is worse than it has been in a couple years.

Link to post
Share on other sites

I've had a lot better experience with the name brand than the generic, despite the greater price tag. I'm very sensitive to meds and increased doses. Right now I do okay with 6.25 mgs every 4 hours while awake, and 5 at night. I tried to increase and it slowed my hr too much.

Before I added florinef, I would totally crash between doses. They work well together for me.

I did start midodrine at 2.5 mgs, then 3.75, then 5, then 6.25. And I feel every tiny increase. I have a pill splitter. Initially it made me jittery, but I think that was just in the beginning and with the generic.

Link to post
Share on other sites

I agree with everyone. I would not change anything without your doctors knowledge. Eventhough the doses on some of these medications seems low. It is important for some to slowly lower the dose and some docs will start the new drug while stopping the first one. This is I think the best situation "if possible". M

Link to post
Share on other sites

i know what you mean with the generic... because the few years back when i took it i took the name brand one and this time they gave me the generic one.. Im going to try and go back on the name brand one because that might be part of the problem. I have noticed that even on bc, there are some that i cant take of the generic version. i get a whole new variety of side effects just by doing that.

Thanks a ton!

Link to post
Share on other sites

I'm glad to see this post because I was going to ask if anyone had any problem with hair loss due to midodrine. I do and it has to be the midodrine because of the constant itching. The only time I don't itch is during the night since the last dose has worn off by 8:30 p.m. The only other meds I take are fosomax and a sleeping pill.

I began taking Midodrine 9 months ago, beginning with 2.5 mg/day and gradually increased this to 10mg 3x/day

I also have a lot of chills which begin after the second dose, but like the scalp itch, stop by 8:30. Thank goodness for the reprieve during the night. I see the N in April and will talk this over and see what he says. I never had a problem with itching or hair loss until I began taking at 7.5 mg 2x/day.

I'm glad to have read all your posts because I can take this info when I see the N. I want to specifically ask about the brand name type of midodrine. I'm a senior citizen and the pharmacists always insists that I take the gov't covered generic brand of everything, even though they know that I pay well for my own private drug plan every month.

I see another N in June and this doctor was invited by our P D support group to cometo our town. He'll come in April to talk specifically about movement disorders and the drug effects and interactions among people with PAF, Parkinson's and M S A.

I'm sure what he says will apply to any of us on this forum, no matter what the syndrome or condition or disease. We may have been diagnosed differently but what we contend with from day to day is very much the same.

Mary P

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...